Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Considering meds and need advice jammerlich

Posted by Racer on August 8, 2007, at 15:54:09

In reply to Considering meds and need advice, posted by jammerlich on August 8, 2007, at 15:18:29

> I've seen a pdoc recently and his suggestions are:
>
> Celexa
> Effexor XR
> Zoloft
> Prozac
>
> My top three concerns are:
>
> withdrawal
> weight gain
> sweating
>
> I'm pretty sure I DO NOT want the Effexor because of it's similarity to Cymbalta, about which I've heard several horrific withdrawal stories.
>
> Which of these might be a good place to start and what are important things I should know about them? Anything else come to mind that might be a better option?
>

Hm... See, as you probably already know, it's hard to predict what might be best. Here are a few random comments:

Out of the three SSRIs on that list -- Celexa, Prozac, and Zoloft -- Celexa is likely to be the most calming, with Zoloft and Prozac more activating. Zoloft, for me, had the fewest side effects, but that's not true of everyone.

Effexor does have the most chance of {ahem} "discontinuation syndrome." In fact, much worse, in my experience, than Cymbalta. Cymbalta also seems like a much more effective drug to me, with far fewer side effects. If you were going to try either of them, I'd say try Cymbalta -- which, frankly, would likely be my first suggestion these days, anyway. The withdrawal is an issue, but there are things you can do to improve matters.

Your pdoc only mentioned serotinergic medications, so you're not going to get too much variation between them, really. ALL serotinergic medications can cause weight gain in susceptible individuals. That's the bad news. The better news is that there are things that can be done to mitigate that, including adding other medications to counter some of it.

What symptoms specifically are you trying to address? I've had pretty good luck with Wellbutrin XL and a low dose of SSRI, which might also be an option for you. On the other hand, Wellbutrin is associated with anxiety for a lot of people.

Good luck.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:774836
URL: http://www.dr-bob.org/babble/20070808/msgs/774849.html